Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 91, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 4, 2011, 1:24 PM CDT for 8 counties in Mississippi. It was in force for 51 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 4, 2011, 1:24 PM CDT (18:24 UTC)
- Expired
- Apr 4, 2011, 2:15 PM CDT
- In force
- 51 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Alcorn County, MS, Itawamba County, MS, Lee County, MS, Pontotoc County, MS, Prentiss County, MS, Tippah County, MS, Tishomingo County, MS, Union County, MS
The radar
The Columbus AFB radar (KGWX), 82 km from the middle of the area, began a volume at 18:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 1:25 PM CDT | TSTM WND DMG | 4 Sse Leedy, MS | POWER LINES AND TREES DOWN ALONG COUNTY ROAD 1490...TREES BLOCKING COUNTY ROAD 1390...AND TREES DOWN ALONG COUNTY ROAD 3490. RELAYED FROM PRENTISS COUNTY 911 BY A HAM RADIO OPERATOR |
| Apr 4, 1:40 PM CDT | TSTM WND DMG | Baldwyn, MS | SMALL TRAILER WAS ROLLED OVER BEHIND A TRUCK ON HWY 45 DUE TO A STRONG WIND GUST. |
| Apr 4, 1:42 PM CDT | TSTM WND DMG | 2 S Guntown, MS | 18 WHEELER TURNED OVER BETWEEN GUNTOWN AND TUPELO. TREES REPORTED DOWN AS WELL. |
| Apr 4, 1:45 PM CDT | TSTM WND DMG | 1 W Tishomingo, MS | MS HWY 25 NORTH NEAR THE TENN/TOM WATERWAY POWERLINES AND TREES DOWN. |
| Apr 4, 1:45 PM CDT | TORNADO | 5 W J P Coleman State P, MS | TORNADO REPORTED BY A STATE TROOPER ON THE GROUND MS HWY 25 NORTH NEAR THE TENN/TOMM WATERWAY. |
| Apr 4, 1:50 PM CDT | HAIL 0.75 | Saltillo, MS | DIME SIZE HAIL REPORTED IN SALTILLO. |
| Apr 4, 2:05 PM CDT | TSTM WND DMG | Tupelo, MS | TREES DOWN IN TUPELO...SOME TREES LANDED ON HOUSES. |
| Apr 4, 2:10 PM CDT | TSTM WND DMG | Fulton, MS | TREES AND LARGE BRANCHES TOWN AT THE ITAWAMBA COMMUNITY COLLEGE. TREES ALSO DOWN AT OTHER PLACES IN TOWN...POSSIBLE POWERLINES DOWN. |
| Apr 4, 2:12 PM CDT | TSTM WND DMG | Belmont, MS | TREE DOWN BLOCKING HWY 25 JUST SOUTH OF THE TOWN OF BELMONT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 4, 7:22 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 6.4 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1771 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 636 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
731
WUUS54 KMEG 041824
SVRMEG
MSC003-057-081-115-117-139-141-145-041915-
/O.NEW.KMEG.SV.W.0091.110404T1824Z-110404T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
124 PM CDT MON APR 4 2011
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
LEE COUNTY IN NORTHEAST MISSISSIPPI...
NORTHERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHEASTERN TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...
EASTERN UNION COUNTY IN NORTHEAST MISSISSIPPI...
* UNTIL 215 PM CDT
* AT 124 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM CORINTH TO PONTOTOC...AND MOVING EAST
AT 65 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BALDWYN...
BOONEVILLE...CORINTH...FULTON...IUKA...PONTOTOC...TUPELO...JCOLEMAN
STATE PARK...TISHOMINGO STATE PARK...TOMBIGBEE STATE PARK AND TRACE
STATE PARK.
THIS WARNING ALSO INCLUDES AREAS NEAR BAY SPRINGS LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
NORTHERN MISSISSIPPI. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3420 8818 3419 8914 3500 8849 3500 8819
3492 8813 3490 8809
TIME...MOT...LOC 1824Z 251DEG 109KT 3497 8846 3431 8896
$$1 follow-up statement
824
WWUS54 KMEG 041901
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
201 PM CDT MON APR 4 2011
MSC115-139-145-041910-
/O.CAN.KMEG.SV.W.0091.000000T0000Z-110404T1915Z/
TIPPAH MS-UNION MS-PONTOTOC MS-
201 PM CDT MON APR 4 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PONTOTOC...
EASTERN UNION AND SOUTHEASTERN TIPPAH COUNTIES IS CANCELLED...
AT 200 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3420 8818 3419 8880 3500 8827 3500 8819
3492 8813 3490 8809
TIME...MOT...LOC 1900Z 251DEG 109KT 3531 8719 3466 8771
$$
MSC003-057-081-117-141-041915-
/O.CON.KMEG.SV.W.0091.000000T0000Z-110404T1915Z/
ALCORN MS-TISHOMINGO MS-PRENTISS MS-LEE MS-ITAWAMBA MS-
201 PM CDT MON APR 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR ITAWAMBA...NORTHERN LEE...EASTERN PRENTISS...TISHOMINGO AND
SOUTHEASTERN ALCORN COUNTIES...
AT 200 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 55 MILES NORTHEAST OF EASTPORT TO
21 MILES EAST OF PETERTOWN...OR ALONG A LINE EXTENDING FROM 55 MILES
EAST OF SAVANNAH TO 23 MILES EAST OF TISHOMINGO STATE PARK...MOVING
EAST AT 125 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FULTON...
GOLDEN...IUKA...MARIETTA...PADEN...TUPELO...DOSKIE...EASTPORT...BACON
SPRINGS...HOLTS SPUR...WALKER SIDING...HAZARD SWITCH...BLYTHE
CROSSING AND OLDHAM.
THIS WARNING ALSO INCLUDES AREAS NEAR BAY SPRINGS LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
NORTHERN MISSISSIPPI. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3420 8818 3419 8880 3500 8827 3500 8819
3492 8813 3490 8809
TIME...MOT...LOC 1900Z 251DEG 109KT 3531 8719 3466 8771
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 12:50 PM CDT, 34 minutes earlier.
Area forecast discussion, Apr 4, 12:50 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1250 PM CDT MON APR 4 2011
.UPDATE...
UPDATE FOR 18Z TAFS
&&
.PREV DISCUSSION... /ISSUED 1038 AM CDT MON APR 4 2011/
UPDATE...
FRONTAL POSITION IS A LITTLE FASTER THAN EXPECTED SO ADJUSTED
HOURLY TEMPERATURES AND WINDS IN GRIDS. TEXT PRODUCTS SHOULD HAVE
VERY SMALL CHANGES IF ANY AT ALL.
DISCUSSION...
SEVERE WEATHER HAS ALREADY STARTED ACROSS THE AREA AND WILL
CONTINUE. STORMS WELL AHEAD OF THE FRONT ARE GETTING BETTER
ORGANIZED AND ARE SHOWING SIGNS OF SEVERE WEATHER. MODELS
INDICATE STORMS SHOULD BE OUT OF THE AREA BY 6 PM. RADAR TIMING
SUGGESTS A COUPLE HOURS EARLIER.
WIND ASSOCIATED WITH THE SYSTEM WILL CONTINUE TO CAUSE 20 TO 30
MPH WINDS ACROSS THE AREA SO WILL CONTINUE THE WIND ADVISORY.
WINDS BEHIND THE FRONT ARE ALSO STRONG ENOUGH TO KEEP THE ADVISORY
GOING. TLSJR
PREV DISCUSSION... /ISSUED 441 AM CDT MON APR 4 2011/
DISCUSSION...
A SEVERE WEATHER OUTBREAK IS EXPECTED TODAY WITH VERY STRONG
SOUTHERLY GRADIENT WINDS CONTINUING TODAY IN ADVANCE OF A STRONG
COLD FRONT THAT WILL MOVE THROUGH THE REGION.
INCREDIBLY WARM AND WINDY WEATHER WAS OCCURRING ACROSS THE MIDSOUTH
THIS MORNING. STRONG SOUTHERLY WIND WERE OCCURRING WITH WIND
GUSTS TO AROUND 50 MPH REPORTED IN SOME SPOTS ALONG AND WEST OF
THE MS RIVER. TEMPERATURES EARLY THIS MORNING WERE IN THE LOWER
AND MID 70S ACROSS THE AREA WITH DEW POINTS IN THE LOWER AND MID
60S. A COLD FRONT WAS PUSHING INTO SOUTHEAST MO...NORTHWEST AR AND
SOUTHEAST OK ABOUT ON SCHEDULE. THUNDERSTORMS WERE OCCURRING IN
ADVANCE OF THE FRONT ACROSS CENTRAL MO AND SOUTHWEST AR. THE
ATMOSPHERE ACROSS THE MIDSOUTH REMAINED CAPPED WITH NO CONVECTION
OCCURRING. THE 00Z LZK SOUNDING SHOWED A CAP OF OF ABOUT 3 DEGREES
C AT 800 MB.
THE STORM PREDICTION CENTER HAS PLACED NORTH MS AND MUCH OF WEST TN
IN A MODERATE RISK FOR SEVERE WEATHER TODAY...AND EAST AR AND THE
MO BOOTHEEL IN A SLIGHT RISK. THIS LOOKS GOOD AND IN LINE WITH
EARLIER THINKING. A POSITIVELY TILTED TROUGH DIGGING INTO THE
WESTERN PLAINS WILL MOVE INTO THE MIDSOUTH TODAY AND TONIGHT AS IT
BECOME MORE NEUTRALLY TILTED. LATEST MODELS CONTINUE TO INDICATE
THE CONVECTION WILL INCREASE RAPIDLY IN ADVANCE OF THE COLD FRONT
AS THE CAP ERODES THIS MORNING...MOVING INTO NORTHEAST AR AND THE
MO BOOTHEEL EARLY THIS MORNING. CONVECTION WILL QUICKLY BECOME
LINEAR JUST AHEAD OF THE FRONT AND INTENSIFY WITH DAYTIME HEATING.
AN INTENSE SQUALL LINE IS INDICATED NEAR THE MS RIVER BY LATE MORNING.
AS MENTIONED IN PREVIOUS DISCUSSIONS...CONDITIONS WILL BE RIPE
FOR SEVERE THUNDERSTORMS. MIXED LAYER MUCAPE WILL INCREASE TO
BETWEEN 1500 AND 2200 J/KG WITH LIFTED INDICES OF MINUS 6 AHEAD OF
THE SQUALL LINE. SOUTH TO SOUTHWEST 925 MB WINDS WILL BE BETWEEN
60 AND 65 KTS. 0-1 KM SR HELICITY WITH RANGE BETWEEN 250 AND 400
M2/S2 WITH DECENT DIRECTIONAL SHEAR. THINK INTENSE AND DAMAGING
WINDS WILL OCCUR IN SOME LOCATIONS ALONG THE SQUALL LINE WITH
LARGE HAIL ALSO LIKELY. BOWING SEGMENTS ALONG THE SQUALL LINE MAY
PRODUCE EMBEDDED TORNADOES. ALSO CAN NOT FEW OUT A FEW DISCRETE
SUPERCELLS THAT WOULD PRODUCE TORNADOES IN ADVANCE OF THE SQUALL
LINE...ALTHOUGH THIS REMAIN LESS CERTAIN. BETWEEN 1 AND 2 INCHES OF
RAINFALL WILL ALSO BE COMMON...LOCALLY MORE...AND LOCALIZED FLASH
FLOODING MAY OCCUR.
FALLING TEMPERATURES WILL OCCUR BEHIND THE PASSAGE OF THE COLD FRONT
WITH READINGS NEAR 50 DEGREES BY THIS AFTERNOON SPREADING INTO THE
MIDSOUTH FROM THE NORTHWEST. WINDS WILL BECOME WEST TO NORTHWEST
BEHIND THE FRONT CONTINUING STRONG AND GUSTY...ALTHOUGH PROBABLY
NOT QUITE AS STRONG AS IN ADVANCE OF THE FRONT.
MUCH CALMER WEATHER WILL RETURN TONIGHT. WINDS WILL DIMINISH AND
SKIES WILL CLEAR. THINK TEMPERATURES WILL DROP TO THE LOWER AND
MID 30S ACROSS MUCH OF THE AREA. ADDED PATCHY OR AREAS OF FROST TO
PARTS OF NORTHEAST AR...THE MO BOOTHEEL...MUCH OF WEST TN...AND
PART OF NORTHEAST MS AFTER MIDNIGHT INTO EARLY TUESDAY MORNING.
HOWEVER...CONFIDENCE IS SOMEWHAT LOW ON THE FROST POTENTIAL WITH
WINDS POTENTIALLY REMAINING UP ENOUGH TO KEEP FROST AT A MINIMUM.
WHILE SOME LOCATIONS WILL DROP TO NEAR FREEZING...THIS IS EXPECTED
TO BE BORDERLINE. THUS WILL HOLD OFF ISSUING A FREEZE WARNING OR
FROST ADVISORY AND LET THE DAYSHIFT EXAMINE. WILL CONTINUE TO
MENTION THIS POTENTIAL IN THE HAZARDOUS WEATHER OUTLOOK.
BY MID-WEEK...WARMER WEATHER AND SUNSHINE CAN BE EXPECTED AS UPPER
LEVEL RIDGING SPREADS OVER THE MIDSOUTH. WEDNESDAY LOOKS TO BE A
VERY NICE DAY ALTHOUGH SOUTHWEST WINDS WILL BE BREEZY.
THE REMAINDER OF THE FORECAST LOOKS WARM WITH INCREASING HUMIDITY.
WILL CONTINUE WITH SMALL POPS FROM THURSDAY THROUGH THE REMAINDER OF
THE FORECAST AS THE ATMOSPHERE BECOMES MORE UNSTABLE ACROSS THE
MIDSOUTH.
JCL
&&
.AVIATION...
18Z TAF CYCLE
MAIN SHORT TERM THREAT IS LINE OF STRONG TO SEVERE THUNDERSTORMS
MOVING THROUGH WEST TENNESSEE AND NORTH MISSISSIPPI. HAVE
HIGHLIGHTED TEMPO GROUP TO 40 KNOTS FOR TUP/MKL AND MEM...HOWEVER
WINDS COULD BE BRIEFLY HIGHER IN ANY SEVERE THUNDERSTORMS UNTIL
20Z AT MKL AND 22Z AT TUP.
COLD FRONT IS MOVING RAPIDLY EAST THIS AFTERNOON. AFTER SQUALL
LINE MOVES THROUGH EXPECT SEVERAL HOURS OF RAINFALL AND EMBEDDED
THUNDER BEFORE CEILINGS IMPROVE.
BELLES
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 76 37 62 45 / 100 10 0 0
MKL 75 33 60 39 / 100 10 0 0
JBR 71 34 62 41 / 100 10 0 0
TUP 79 37 61 37 / 100 40 0 0
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
POINSETT-RANDOLPH-ST. FRANCIS.
WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR PHILLIPS.
MO...WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR DUNKLIN-PEMISCOT.
MS...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Apr 4, 5:23 AM CDT, 8 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 523 AM CDT MON APR 4 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-051100- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 523 AM CDT MON APR 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY ACROSS ALL OF NORTH MISSISSIPPI AND MUCH OF WEST TENNESSEE. THE MODERATE RISK INCLUDES THE CITIES OF MEMPHIS...JACKSON AND TUPELO. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS A SMALL PART OF NORTHWEST TENNESSEE...ALONG AND TO THE WEST OF A LINE FROM RIPLEY TO UNION CITY. IN ADDITION...THE MISSOURI BOOTHEEL AND EAST ARKANSAS ARE IN A SLIGHT RISK AREA. THE SLIGHT RISK AREA INCLUDES THE CITY OF JONESBORO. DAMAGING WINDS...LARGE HAIL...AND A FEW TORNADOES ARE POSSIBLE ACROSS THE ENTIRE MIDSOUTH TODAY. IN ADDITION...HEAVY RAINFALL IS EXPECTED WITH AMOUNTS BETWEEN 1 AND 2 INCHES COMMON WITH LOCALLY MORE IN SOME SPOTS. LOCALIZED FLASH FLOODING IS POSSIBLE. A STRONG COLD FRONT WILL MOVE INTO THE MIDSOUTH FROM THE WEST THIS MORNING. SCATTERED TO NUMEROUS THUNDERSTORMS...SOME SEVERE...ARE EXPECTED TO MOVE INTO NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL EARLY THIS MORNING. THESE THUNDERSTORMS WILL DEVELOP INTO A SQUALL LINE THAT WILL INTENSIFY WITH DAYTIME HEATING. NUMEROUS SEVERE THUNDERSTORMS ARE EXPECTED ALONG THE SQUALL LINE. BY LATE MORNING...AN INTENSE SQUALL LINE IS EXPECTED TO BE MOVING INTO WEST TENNESSEE AND NORTHWEST MISSISSIPPI. THUNDERSTORMS CONTAINING DAMAGING WINDS AND LARGE HAIL WILL INCREASE IN THE MODERATE RISK AREA. THE SQUALL LINE WILL CONTINUE MOVING EASTWARD ACROSS THE THE REMAINDER OF WEST TENNESSEE AND NORTH MISSISSIPPI THIS AFTERNOON. IN ADDITION...A FEW SEVERE THUNDERSTORMS MAY OCCUR AHEAD OF THE SQUALL LINE WITH ISOLATED TORNADOES POSSIBLE. THE THREAT OF SEVERE WEATHER WILL BE EAST OF THE MIDSOUTH BY 7 PM. VERY STRONG AND GUSTY GRADIENT WINDS WILL CONTINUE TODAY. A WIND ADVISORY HAS BEEN ISSUED AS A RESULT. VERY STRONG SOUTHERLY WINDS BETWEEN 20 AND 35 MPH ARE EXPECTED WITH GUSTS TO BETWEEN 40 AND 50 MPH IN ADVANCE OF THE COLD FRONT. THE WINDS WILL TURN TO THE WEST AND NORTHWEST BEHIND THE COLD FRONT REMAINING STRONG AND GUSTY. THESE STRONG WINDS WILL BE CAPABLE OF CAUSING DOWNED TREE LIMBS AND POWER OUTAGES IN SOME LOCATIONS. REFERENCE THE LATEST WIND ADVISORY PRODUCT FOR DETAILS. PATCHY OR AREAS OF FROST ARE POSSIBLE TONIGHT AFTER MIDNIGHT FROM PARTS OF NORTHEAST ARKANSAS...ACROSS THE MISSOURI BOOTHEEL...INTO MUCH OF WEST TENNESSEE AND A SMALL PART OF NORTHEAST MISSISSIPPI. STAY TUNED TO LATER FORECASTS IN CASE A FROST ADVISORY OR FREEZE WARNING IS ISSUED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY PATCHY OR AREAS OF FROST ARE POSSIBLE EARLY TUESDAY MORNING FROM PARTS OF NORTHEAST ARKANSAS...ACROSS THE MISSOURI BOOTHEEL...INTO MUCH OF WEST TENNESSEE AND A SMALL PART OF NORTHEAST MISSISSIPPI. STAY TUNED TO LATER FORECASTS IN CASE A FROST ADVISORY OR FREEZE WARNING IS ISSUED. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEEDED BEGINNING EARLY THIS MORNING AND CONTINUING THROUGH LATE AFTERNOON. JCL
In the hours before
Local storm report, Apr 4, 12:32 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1232 PM CDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM TSTM WND GST 3 NE HERNANDO 34.86N 89.95W
04/04/2011 E70.00 MPH DESOTO MS STORM CHASER
ALSO...WALL CLOUD WITH SOME ROTATION NEAR HWY 51 NE OF
HERNANDO.
1150 AM TSTM WND DMG 3 W GERMANTOWN 35.09N 89.84W
04/04/2011 SHELBY TN PUBLIC
WINDOWS BLOWN OUT IN CLARK TOWER.
1150 AM TSTM WND DMG 2 W GERMANTOWN 35.09N 89.83W
04/04/2011 SHELBY TN PUBLIC
WINDOWS BLOWN OUT AT ST FRANCIS HOSPITAL ON PARK AVENUE.
ALSO BUILDING DAMAGE...WITH SHREDDED INSULATION.
1200 PM TSTM WND GST 2 S LAKELAND 35.21N 89.73W
04/04/2011 E65.00 MPH SHELBY TN NWS EMPLOYEE
1205 PM FUNNEL CLOUD 4 W OLIVE BRANCH 34.95N 89.90W
04/04/2011 DESOTO MS TRAINED SPOTTER
SEVERE FENCE DAMEAGE FROM WIND. WINDS ROTATING WHEN
SQUALL HIT.
1205 PM TSTM WND DMG 6 ENE SENATOBIA 34.65N 89.87W
04/04/2011 TATE MS PUBLIC
TREES DOWN AND LAWN FURNITURE THROW. 1 MILE NORTH OF
INTERSECTION OF HWY 305 AND HWY 4.
1215 PM HAIL 5 W RIPLEY 34.73N 89.03W
04/04/2011 E0.88 INCH TIPPAH MS TRAINED SPOTTER
&&
TLSJRLocal storm report, Apr 4, 12:37 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1237 PM CDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 AM TSTM WND DMG 5 WSW CORDOVA 35.13N 89.86W
04/04/2011 SHELBY TN TRAINED SPOTTER
AWNING BLOWN OFF OF THE SIDE OF HAMPTON INN AT HUMPHREYS
AND WALNUT GROVE ROAD.
&&
RRHLocal storm report, Apr 4, 12:42 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1242 PM CDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1234 PM TSTM WND DMG WILLISTON 35.16N 89.38W
04/04/2011 FAYETTE TN TRAINED SPOTTER
2 TO 4 INCH LIMBS BLOWN DOWN AND BLOWN ACROSS HWY 195 IN
WILLISTON.
&&
RRHLocal storm report, Apr 4, 12:44 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1244 PM CDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1223 PM TSTM WND DMG 1 ENE MACON 35.16N 89.47W
04/04/2011 FAYETTE TN TRAINED SPOTTER
4 TO 6 INCH TREE LIMBS DOWN AND BLOWN ACROSS HWY 193 JUST
EAST OF MACON. WIND GUSTS ESTIMATED AT 70 MPH.
&&
RRHLocal storm report, Apr 4, 1:01 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
101 PM CDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1211 PM TSTM WND DMG OAKLAND 35.22N 89.51W
04/04/2011 FAYETTE TN TRAINED SPOTTER
2 TO 3 INCH LIMBS DOWN...FLAG POLE BLOWN OVER IN OAKLAND.
1220 PM TSTM WND DMG 18 ENE OAKLAND 35.32N 89.22W
04/04/2011 FAYETTE TN LAW ENFORCEMENT
ON INA ROAD AND EAST SIDE DRIVE...DAMAGE TO HOUSES
&&
RRHLocal storm report, Apr 4, 1:02 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
102 PM CDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM TSTM WND DMG OAKLAND 35.22N 89.51W
04/04/2011 FAYETTE TN TRAINED SPOTTER
ROOF AND STEEPLE DAMAGE TO A CHURCH IN OAKLAND.
&&
RRHThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 8:42 PM CDT | River Flood Warning | MEG | Monroe | 48 hr |
| Apr 3, 8:42 PM CDT | River Flood Warning | MEG | Monroe | 46 hr |
| Apr 4, 8:50 AM CDT | Special Weather Statement | MEG | Marshall | 25 min |
| Apr 4, 9:15 AM CDT | Special Weather Statement | MEG | Benton, Marshall, Tippah | 30 min |
| Apr 4, 10:22 AM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Marshall, Tippah, Union | 53 min |
| Apr 4, 10:42 AM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Quitman, Tallahatchie, Tunica | 48 min |
| Apr 4, 10:59 AM CDT | Severe Thunderstorm Warning | MEG | Benton, Tippah | 34 min |
| Apr 4, 11:29 AM CDT | Severe Thunderstorm Warning | MEG | Coahoma, DeSoto, Panola, Quitman, Tallahatchie, Tate and 1 more | 46 min |
| Apr 4, 11:49 AM CDT | Tornado Warning | MEG | DeSoto | 20 min |
| Apr 4, 12:02 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Benton, DeSoto, Lafayette, Marshall, Panola and 4 more | 43 min |
| Apr 4, 12:34 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Tishomingo | 41 min |
| Apr 4, 12:40 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Itawamba, Lafayette, Lee, Marshall and 6 more | 50 min |
| Apr 4, 1:19 PM CDT | Tornado Warning | MEG | Alcorn, Tishomingo | 29 min |
| Apr 4, 2:16 PM CDT | Special Weather Statement | MEG | Calhoun, Chickasaw, Itawamba, Lee, Monroe, Pontotoc | 29 min |
| Apr 4, 2:57 PM CDT | Special Weather Statement | MEG | Chickasaw, Monroe | 33 min |
| Apr 4, 3:28 PM CDT | Special Weather Statement | MEG | Monroe | 32 min |
| Apr 4, 3:51 PM CDT | Frost Advisory | MEG | Benton, Coahoma, DeSoto, Marshall, Panola, Quitman and 2 more | 12 hr |
| Apr 4, 4:00 PM CDT | Special Weather Statement | MEG | Itawamba, Monroe | 45 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.